Strattera?

Avatar for Cmmelissa
iVillage Member
Registered: 11-13-2008
Strattera?
2
Wed, 02-13-2013 - 3:40pm

My son's doctor called this morning to check on him, he increased his dosage of guanfisine a couple of weeks ago and wanted to see if it's helping.  It's been hard for me to tell, so I need to email his teachers to get their opinion.

He mentioned the possibility of switching to Strattera, which is another non-stimulant med.  I did some research on Google and it seems to compare to what he's on now.  I'm really concerned that it won't help with his facial tics though.  They have really decreased in the past month and don't want to see them return.  

Does anyone have any feedback or experience with Strattera?

Avatar for Cmmelissa
iVillage Member
Registered: 11-13-2008
In reply to: Cmmelissa
Tue, 02-19-2013 - 1:24pm
Thanks for you feedback, much appreciated. I'm very concerned of those types of side effects, and that his tics will return. So hard to decide what to do!

Avatar for skystrider
iVillage Member
Registered: 06-14-1999
In reply to: Cmmelissa
Mon, 02-18-2013 - 6:27pm

My son has been on Strattera for a couple years.  Recently, after a dose increase, it started making him very irritable.  The doctor told me it is also an anti depressent, which I wasn't aware of before.  It seems to have pushed him over the edge into mania, which isn't a good sign for him.  Before this I really liked Strattera.  We had no bad side affects.